Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 6:29 PM CDT for Lafourche Parish, Saint Charles Parish, Terrebonne Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 6:29 PM CDT (23:29 UTC)
- Expired
- Aug 10, 2000, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lafourche Parish, LA, Saint Charles Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 102331 SVRNEW LAC057-089-109-110030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 629 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA ST. CHARLES PARISH IN SOUTHEAST LOUISIANA TERREBONNE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HOUMA * UNTIL 730 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS OVER SOUTHERN ST CHARLES PARISH MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... OVER MATHEWS...3 MILES SOUTHEAST OF RACELAND...4 MILES NORTHWEST OF LOCKPORT AT 655 PM CDT OVER HOUMA...3 MILES SOUTHEAST OF BAYOU CANE...7 MILES SOUTHEAST OF GRAY AT 720 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 2971 9026 2991 9047 2964 9101 2938 9080
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:40 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 10, 3:40 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 PM CDT THU AUG 10 2000 VERY ACTIVE NE FLOW MCS PATTERN IS ONGOING WITH TWO SYSTEMS AFFECTING THE FORECAST AREA AT THIS TIME. MODEL MASS FIELDS HAVE HINTED AT THIS PATTERN...HOWEVER...TIMING AND QPF FORECASTS HAVE BEEN RATHER POOR. SHARPENING ERN U.S. TROUGH/DEVELOPING MID ATLANTIC CLOSED LOW WITH AN UNSEASONABLY STRONG NORTHERLY JET WILL CONTINUE TO SPIN UP VORTICITY MAXIMA AND THUNDERSTORMS WITH THE EXTREME HEAT AND RESULTANT INSTABILITY ALONG WITH TROPICAL MOISTURE AIDING THE VOLATILE SITUATION THROUGH FRIDAY. RADAR SHOWS NUMEROUS STRONG AND ISOLATED SEVERE THUNDERSTORMS FOR THE SECOND CONSECUTIVE DAY TODAY. NUMEROUS REPORTS OF WIND DAMAGE AND ONE HAIL REPORT WERE RECEIVED SO FAR IN THE MS COASTAL COUNTIES. AM ALSO MONITORING TORNADO POTENTIAL WITH ROTATING CELLS INTERACTING WITH THE SEA BREEZE. WILL GO ABOVE GUIDANCE IN THE COASTAL SECTIONS BOTH TONIGHT AND FRIDAY AND MENTION SEVERE TSTMS TONIGHT. A RARE LATE SEASON COLD FRONT WILL MAKE ITS WAY SOUTH TO THE MS COAST LATE SAT AND SLOWLY DRIFT SOUTH AND BECOME MAINLY A DEWPOINT BOUNDARY ON SUNDAY. DRY AIR WILL BRIDGE ACROSS THE FRONT SATURDAY AND SUNDAY WITH EXTREME HEAT BUILDING DUE TO NORTH SURFACE WINDS. MCB 72/96/70/94 3310 BTR 75/96/74/95 3311 MSY 74/95/77/95 5521 GPT 72/94/73/96 5621 .NEW...NONE LA...NONE MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 48 min |
| Aug 10, 4:47 PM CDT | Tornado Warning | LIX | Orleans | 28 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 64 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 64 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard | 64 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 64 min |
| Aug 10, 5:11 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 64 min |
| Aug 10, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 32 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Saint James | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.